Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 20, 2010, 4:29 PM MDT for Grant County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2010, 4:29 PM MDT (22:29 UTC)
- Expired
- Jul 20, 2010, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:38 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 20, 2:38 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT TUE JUL 20 2010 .SYNOPSIS... REDUCED STORM CHANCES EXPECTED ACROSS THE AREA THIS EVENING AND OVERNIGHT AS SLIGHTLY DRIER AIR ALOFT HAS MOVED OVER THE REGION. TOMORROW BEGINS A WETTING TREND THAT WILL LAST THROUGH THE WEEKEND AND INTO NEXT WEEK. HIGH PRESSURE ALOFT WILL SHIFT EAST AND ALLOW A MORE MOIST AND UNSTABLE SUBTROPICAL AIRMASS TO FILTER INTO FAR WEST TEXAS AND SOUTHERN NEW MEXICO. INCREASED MOISTURE WILL RESULT IN MORE CLOUDS BETTER STORMS CHANCES FOR ALL AREAS...ESPECIALLY AFTER THURSDAY. AFTERNOON TEMPERATURES WILL DROP BACK DOWN TO SEASONAL NORMALS BY THE END OF THE WEEK. && .DISCUSSION... THIS AFTERNOON AND EVENING WE FIND OUR AREA IN THE WAKE BEHIND LAST NIGHTS WESTWARD TRACKING MCS OUT OF SW NM ACROSS SOUTHERN AZ. ADDITIONALLY WATER VAPOR SHOWS DRY AIR ALOFT OVER MUCH OF THE CWFA ADVECTING IN FROM THE EAST AS WE RESIDE ON THE SOUTH SIDE OF A LONG E/W ORIENTED UPPER HIGH. THIS AFTERNOON THERE IS A VERY WEAK THERMAL TROUGH AT THE SURFACE ORIENTED N/W JUST WEST OF THE RIO GRANDE. THUS THERE IS A BIT OF MOISTURE CONVERGENCE INTO THE AREAS WEST OF THE RIVER. MODELS DO SHOW A WEAK UPPER WAVE TRACKING OVER THE CWFA FROM THE EAST AGAIN TONIGHT. THE WRF MODEL DOES SHOW THE AREA PEPPERED WITH DEVELOPING TSRA THIS EVE/NIGHT. I STILL THINK IT WILL BE MAINLY WEST OF THE RIVER...AND ISOLATED AT MOST EAST. WEDNESDAY DOES NOT LOOK TO BRING MUCH IF ANY CHANGE IN PATTERN. THE RIDGE AXIS IS STILL BULGED WEST OVER THE AREA DESPITE SOLIDLY CONGEALING EAST OVER THE GULF STATES. HOWEVER BEING ON THE SOUTH SIDE OF THIS AXIS THE UPPER FLOW LOOKS TO VEER SOUTHEAST ALOFT. AN OPEN TRAJECTORY TO THE GULF SHOULD BEGIN A MOISTENING TREND OVER THE EASTERN ZONES. THUS WE WILL HAVE TO BEGIN INCREASING POPS FOR EAST ZONES. FOR THE REST OF THE WEEK...THROUGH THE WEEKEND...THE UPPER PATTERN SHOWS SOME FORM OF AN UPPER HIGH TO THE EAST WITH SOME FORM OF TROUGHING TO THE WEST. THIS SET UP ALOFT WILL PROVIDE A DEEPER SOUTHERLY FLOW INTO THE CWFA. AN EASTWARD MIGRATION OF THE DEEPER MOISTURE CURRENTLY OVER AZ BACK INTO OUR AREA IS EXPECTED...WHILE SE FLOW ALOFT INTO THE EASTERN ZONES WILL INCREASE GULF MOISTURE FROM THE EAST. MODELS SHOW DEWPOINTS INCREASING...AND PWS RISING TO NEAR 1.5" FROM THE CURRENT 1.0". DESPITE EXPECTED COOLER TEMPERATURES LATE WEEK THROUGH THE WEEKEND...THE INCREASED MOISTURE WILL CAUSE GREATER INSTABILITY. THUS WILL CYCLE EACH DAY WITH ISOLATED EARLY DAY STORM ACTIVITY...SCATTERED LATE DAY STORM ACTIVITY. FOR THURSDAY ON...AND ESPECIALLY OVER THE WEEKEND WE WILL HAVE TO WATCH FOR THE INCREASING POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING WITH SLOW MOVING STORMS AND ABUNDANT ATMOSPHERIC MOISTURE. 14 - BIRD && .AVIATION...VALID 21/00Z-22/00Z SCATTERED SHRA/TSRA WEST OF THE CONTINENTAL DIVIDE AND ISOLATED SHRA/TSRA EAST OF THE DIVIDE TONIGHT AND WEDNESDAY AFTERNOON. OTHERWISE...MOSTLY VFR THROUGH THE PERIOD WITH FEW-SCT080-120 SCT-BKN250. LIGHT WINDS TONIGHT AND WEDNESDAY EXCEPT NEAR ANY SHRA/TSRA. 21 - PARK && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER NORTHEAST NEW MEXICO AND THE TEXAS PANHANDLE WILL SHIFT EASTWARD TO THE GULF COAST STATES TONIGHT AND WEDNESDAY. SOUTHEASTERLY RETURN FLOW AROUND THAT HIGH WILL BRING VERY MOIST AND UNSTABLE SUBTROPICAL AIR OVER OUR REGION FROM WEDNESDAY THROUGH THE WEEKEND. AREAS EAST OF THE CONTINENTAL DIVIDE WILL HAVE ISOLATED TO WIDELY SCATTERED ACTIVITY TONIGHT AND WEDNESDAY WHILE LOCATIONS WEST OF THE DIVIDE WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD THURSDAY THROUGH THE WEEKEND WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN. MINIMUM HUMIDITY IN THE MID TO HIGH 20S WEDNESDAY AFTERNOON...CLIMBING INTO THE 30 PERCENT RANGE BY THURSDAY. AFTERNOON TEMPERATURES 4 TO 8 DEGREES ABOVE NORMAL AGAIN WEDNESDAY...FALLING TO NEAR NORMAL THURSDAY INTO THE WEEKEND. THIS PATTERN MAY PERSIST THROUGH THE FIRST HALF OF NEXT WEEK. 21 - PARK && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 98 75 96 75 / 10 20 20 20 30 SIERRA BLANCA TX 71 93 70 92 68 / 0 10 10 20 20 LAS CRUCES 73 97 71 96 72 / 10 20 20 30 30 ALAMOGORDO 71 97 68 97 69 / 10 20 20 20 30 CLOUDCROFT 55 76 53 71 54 / 10 20 20 30 40 TRUTH OR CONSEQUENCES 71 95 68 94 69 / 20 20 30 30 40 SILVER CITY 66 89 62 85 62 / 30 40 50 40 50 DEMING 71 96 68 95 69 / 20 30 30 30 40 LORDSBURG 69 98 68 97 68 / 30 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/21
Hazardous weather outlook, Jul 20, 11:00 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT TUE JUL 20 2010 NMZ022>025-030>032-TXZ055-056-211715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY WEST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS EAST. MOST AREAS ACROSS FAR WEST TEXAS AND SOUTH CENTRAL NEW MEXICO WILL BE STORM-FREE AND DRY. OUT WEST A FEW STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL ALONG WITH SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEDNESDAY THROUGH SUNDAY...DEEPER MOISTURE WILL SEEP BACK INTO THE REGION FROM BOTH THE WEST AND THE EAST OVER ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS AS HIGH PRESSURE ALOFT RECEDES EAST AND ALLOWS A DEEPER SOUTHERLY MONSOONAL FLOW PATTERN ALOFT. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE. STORM COVERAGE WILL SPREAD EAST FROM ARIZONA AND WESTER NEW MEXICO BACK ACROSS SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. WITH INCREASED MOISTURE HEAVY RAIN WITH A FEW STORMS MAY PRODUCE OVER AN INCH OF RAIN AND LOCAL FLOODING IS POSSIBL. IN ADDITION SOME OF THESE STORMS WILL BE STRONG...PRODUCING HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER DIRECTLY TO THE NWS VIA OUR 800 NUMBER. BIRD
In the hours before
Special weather statement, Jul 20, 4:08 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 408 PM MDT TUE JUL 20 2010 NMZ030-202245- SOUTHWEST DESERT/BOOTHEEL NM- 408 PM MDT TUE JUL 20 2010 ...STRONG THUNDERSTORMS THREATENING SOUTHERN GRANT COUNTY THROUGH 445 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HACHITA...MOVING WEST AT 5 MPH. THE CORE OF THIS STORM IS LIKELY TO REMAIN JUST NORTH OF HACHITA... BUT STRONG MICROBURST WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE... EVEN IN AREAS AWAY FROM THE CENTER OF THE STORM. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. MOTORISTS SHOULD USE CAUTION IF DRIVING NEAR HACHITA ON STATE HIGHWAYS 9...81...OR 146. LOCATIONS IMPACTED INCLUDE... HACHITA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:34 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 41 min |
| Jul 20, 2:38 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 37 min |
| Jul 20, 3:00 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.